Texas, 2011Hail in Texas, March 26, 2011
March 26, 2011 · NWS FWD · 8 events in 4 counties and zones
Thunderstorms developed along a southward moving cold front during the evening of March 26th. A long track supercell produced a swath of hail up to the size of golfballs a it moved southeast through Falls, Robertson, and Leon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a southward moving cold front during the evening of March 26th. A long track supercell produced a swath of hail up to the size of golfballs a it moved southeast through Falls, Robertson, and Leon County. Another storms produced penny size hail in Anderson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 26, 2:43 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 26, 2:43 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT SAT MAR 26 2011
.DISCUSSION...
A COLD FRONT...CURRENTLY OVER THE SOUTHEAST PORTIONS OF NORTH
TEXAS...WILL CONTINUE MOVING SOUTH AND EXIT THE REGION BY MID
EVENING. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG
THE FRONT IN THE SOUTHEAST ZONES EARLY IN THE EVENING. A FEW
STRONG STORMS WILL BE POSSIBLE WITH HAIL BEING THE MAIN THREAT.
MOST OF THE RAIN DURING THE OVERNIGHT HOURS WILL BE SOUTH OF THE
REGION. HOWEVER...ISENTROPIC SECTIONS INDICATE SOME LIFT OVER THE
FRONTAL SURFACE WITH LIGHT PRECIP DEVELOPING OVER NORTH TEXAS
SUNDAY MORNING. LIFT WILL BE ENHANCED BY A FAST MOVING SHORT WAVE.
THEREFORE...HAVE DECIDED TO INTRODUCE SOME LOW RAIN CHANCES SUNDAY
AND MENTION THUNDER SINCE FAIRLY STEEP MID LEVEL LAPSE RATES ARE
PROGGED. PRECIP CHANCES WILL END SUNDAY EVENING AS THE SHORT WAVE
EXITS THE REGION AND THE COLD FRONT MOVES OFF THE TEXAS COAST.
DRIER AND MUCH COOLER AIR IS EXPECTED MONDAY AS SURFACE HIGH
PRESSURE BUILDS SOUTHWARD ACROSS THE PLAINS. LOW LEVEL MOISTURE
WILL INCREASE MONDAY NIGHT WHILE A LOW PRESSURE SYSTEM DEVELOPS IN
THE WEST. INCREASING LARGE SCALE LIFT AND MOISTURE WILL RESULT IN
A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT...ESPECIALLY NEAR
THE RED RIVER. A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY
WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG THE FRONT. THE FRONT
WILL MOVE SOUTH OF THE REGION TUESDAY NIGHT AND PRECIP CHANCES
WILL END TEMPORARILY.
THE GFS CONTINUES TO INDICATE A STRONG LOW PRESSURE SYSTEM
DEVELOPING IN THE WEST WEDNESDAY NIGHT. THIS SYSTEM IS FORECAST TO
MOVE ACROSS NORTH TEXAS THURSDAY WITH A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS. THE ECMWF SOLUTION CONTINUES TO BE MUCH WEAKER AND
DRIER. FOR NOW...WILL COMPROMISE AND KEEP SOME LOW POPS IN THE
FORECAST.
TEMPERATURES THROUGH NEXT WEEK WILL BE MUCH COOLER THAN THE PAST
WEEK WITH HIGH TEMPERATURES MOSTLY IN THE 60S AND LOWS MAINLY IN
THE 40S AND LOWER 50S WITH EVEN SOME UPPER 30S EXPECTED IN THE
NORTHWEST ZONES TONIGHT...SUNDAY NIGHT AND TUESDAY NIGHT.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 43 60 42 64 53 / 0 20 5 5 20
WACO, TX 48 67 44 67 57 / 10 20 5 5 20
PARIS, TX 41 55 39 59 42 / 10 20 10 5 30
DENTON, TX 40 59 39 63 51 / 0 20 5 5 30
MCKINNEY, TX 41 58 36 60 48 / 0 20 5 5 30
DALLAS, TX 44 61 41 64 51 / 5 20 5 5 20
TERRELL, TX 44 60 40 59 50 / 10 20 10 5 20
CORSICANA, TX 47 64 42 65 53 / 10 20 10 5 20
TEMPLE, TX 50 72 45 70 58 / 20 20 5 5 10
MINERAL WELLS, TX 41 65 38 63 52 / 0 10 5 5 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
80/79
Hazardous weather outlook, Mar 26, 2:11 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT SAT MAR 26 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 PM CDT SAT MAR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR FAR SOUTHEASTERN AREAS OF NORTH TEXAS. THIS AREA IS
ROUGHLY SOUTHEAST OF A LINE FROM ATHENS TO KILLEEN. A FEW STORMS
MAY APPROACH SEVERE LIMITS...WITH THE PRIMARY THREAT BEING HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY FOR AREAS
GENERALLY EAST OF I-35.
THUNDERSTORM CHANCES WILL RETURN FROM MONDAY EVENING THROUGH
TUESDAY NIGHT...AND THEN AGAIN WEDNESDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON
AND THIS EVENING.
Hail, Anderson
- When
- March 26, 5:40 PM CST
- Where
- Anderson County, 1.43 mi ENE of Bradford
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.990, -95.749
Penny size hail was reported along Farm-to-Market Road 837 near the town of Bradford.
Hail, Falls
- When
- March 26, 7:11 PM CST
- Where
- Falls County, 2.83 mi SSW of Chilton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.240, -97.080
Quarter size hail covered the road about 3 miles southeast of Dott.
Hail, Falls
- When
- March 26, 7:15 PM CST
- Where
- Falls County, Lott
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.220, -97.030
Penny size hail fell in Lott.
Hail, Falls
- When
- March 26, 7:46 PM CST
- Where
- Falls County, 2.5 mi SSE of Reagan
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.188, -96.760
Quarter size hail covered the ground at the intersection of Highway 6 and Farm-to-Market Road 1373 south of Reagan.
Hail, Robertson
- When
- March 26, 7:55 PM CST
- Where
- Robertson County, Bremond
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 31.170, -96.670
Penny size hail covered the ground in Bremond.
Hail, Robertson
- When
- March 26, 8:07 PM CST
- Where
- Robertson County, 1.84 mi NW of Nesbitt
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.115, -96.606
Half-dollar size hail fell along Farm-to-Market Road 46 about 5 miles southeast of Bremond.
Hail, Robertson
- When
- March 26, 8:15 PM CST
- Where
- Robertson County, 1.42 mi SW of Hayes
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Storm Chaser
- Coordinates
- 31.158, -96.490
Hail up to the size of golfballs fell about 8 miles north of Franklin.
Hail, Leon
- When
- March 26, 8:47 PM CST
- Where
- Leon County, 4.45 mi NNW of Wealthy
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.082, -96.201
Penny size hail fell in Hilltop Lake.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Alabama, March 26 to 28, 20115 deaths · 4 injured · $1.7 million · EF1 · 99 events
- Tornadoes and Hail in Georgia, March 26 to 27, 20111 injured · $18 million · EF1 · 87 events
- Avalanche in Utah, March 26, 20111 death · 2 injured · 1 event
- Tornadoes and Hail in Georgia, March 26, 2011$290,000 · EF1 · 5 events
- Tornadoes and Hail in Georgia, March 26 to 27, 2011$77,000 · EF1 · 23 events
- Hail and Damaging Winds in Alabama, March 26, 2011$17,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Tennessee, March 26, 2011$25,000 · 1.75 in hail · 8 events
- Hail and Damaging Wind in Mississippi, March 26, 20111.75 in hail · 22 events
- Hail in Mississippi, March 26 to 27, 20111.25 in hail · 12 events
- Hail in Texas, March 26, 20111.75 in hail · 8 events
- Winter Weather in Colorado, March 26 to 27, 20117 events
- Hail in Arkansas, March 26, 20111 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288106, 288107, 288108, 288109, 288110, 288111, 288112, 288113.